Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 21, 2009, 1:17 PM CDT for Kemper County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2009, 1:17 PM CDT (18:17 UTC)
- Expired
- Sep 21, 2009, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 211817
TORJAN
MSC069-211900-
/O.NEW.KJAN.TO.W.0092.090921T1817Z-090921T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 200 PM CDT
* AT 117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BLACKWATER
MOVING NORTHEAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
OAK GROVE BY 145 PM CDT...
TAMOLA BY 155 PM CDT...
PORTERVILLE BY 200 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3270 8837 3259 8838 3258 8847 3258 8867
3267 8871 3276 8852 3277 8837 3271 8837
TIME...MOT...LOC 1817Z 241DEG 9KT 3262 8863
$$
COHEN3 follow-up statements
000
WWUS54 KJAN 211828
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT MON SEP 21 2009
MSC069-211900-
/O.CON.KJAN.TO.W.0092.000000T0000Z-090921T1900Z/
KEMPER MS-
128 PM CDT MON SEP 21 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN KEMPER COUNTY...
AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED NEAR OAK GROVE MOVING NORTHEAST AT 10 MPH.
THE TORNADO WILL BE NEAR...
OAK GROVE BY 145 PM CDT...
TAMOLA BY 155 PM CDT...
PORTERVILLE BY 200 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3270 8837 3259 8838 3258 8847 3259 8865
3269 8866 3276 8852 3277 8837
TIME...MOT...LOC 1828Z 241DEG 9KT 3263 8860
$$
COHEN000
WWUS54 KJAN 211834
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT MON SEP 21 2009
MSC069-211900-
/O.CON.KJAN.TO.W.0092.000000T0000Z-090921T1900Z/
KEMPER MS-
134 PM CDT MON SEP 21 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN KEMPER COUNTY...
AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED NEAR OAK GROVE MOVING NORTHEAST AT 10 MPH.
THE TORNADO WILL BE NEAR...
OAK GROVE BY 145 PM CDT...
TAMOLA BY 155 PM CDT...
PORTERVILLE BY 200 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3270 8837 3259 8838 3258 8847 3259 8864
3270 8865 3276 8852 3277 8837
TIME...MOT...LOC 1834Z 241DEG 9KT 3264 8858
$$
COHEN000
WWUS54 KJAN 211843
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT MON SEP 21 2009
MSC069-211900-
/O.CON.KJAN.TO.W.0092.000000T0000Z-090921T1900Z/
KEMPER MS-
143 PM CDT MON SEP 21 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN KEMPER COUNTY...
AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED NEAR OAK GROVE MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
PORTERVILLE BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3270 8837 3259 8838 3258 8847 3259 8860
3272 8860 3276 8852 3277 8837
TIME...MOT...LOC 1843Z 257DEG 15KT 3265 8851
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 21, 10:10 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 21, 10:10 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT MON SEP 21 2009
...ADDITIONAL LOCALLY HEAVY RAIN POSSIBLE FOR PORTIONS OF THE AREA
TODAY...
.UPDATE...TRAINING THUNDERSTORMS CONTINUE OVER THE NORTHEASTERN
PORTIONS OF THE ARE THIS MORNING AS GOOD MOISTURE TRANSPORT...DECENT
INSTABILITY AND A H500 JET CONTINUES GENERALLY ALONG THE NATCHEZ
TRACE THIS MORNING. ALMOST 6 INCHES OF RAIN HAS ALREADY FALLEN OVER
THE NORTHEASTERN PORTIONS OF THE AREA THIS MORNING INCLUDING 5.88
INCHES AT DEKALB. THIS ACTIVITY WILL LIKELY CONTINUE INTO THE
AFTERNOON HOURS AND A FLASH FLOOD WATCH IS ALREADY IN AFFECT.
SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE
REMAINING AREAS ONCE AGAIN THIS AFTERNOON. THE MODELS DUE CONTINUE
TO INDICATE DECENT INSTABILITY AND SOME SHEAR OVER THE AREA...SO A
FEW STRONG STORMS ARE LIKELY THIS MORNING THROUGH THE AFTERNOON
HOURS. THE FLASH FLOOD WATCH IS ALREADY OUT AND THE REST OF THE
FORECAST LOOKS ON TRACK...SO NO UPDATES ARE NEEDED AT THIS TIME./15/
PREVIOUS DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MORE SHOWERS AND
THUNDERSTORMS (CONTAINING HEAVY RAINFALL) HAVE DEVELOPING EARLY THIS
MORNING IN RESPONSE TO A DECENT PIECE OF UPPER LEVEL ENERGY
APPROACHING THE LOWER MS VALLEY FROM THE SOUTHWEST. THE AXIS OF LOW
LEVEL MOISTURE ADVECTION AND MODEST INSTABILITY ROUGHLY RUNS
PARALLEL TO AND JUST SOUTHEAST OF THE NATCHEZ TRACE...AND IS FEEDING
QUASI-TRAINING CONVECTION NORTH OF I-20 AND EAST OF I-55. THIS
SITUATION MAY REMAIN RATHER STAGNANT THROUGH THE EARLY AFTERNOON
HOURS...AND THEREFORE THE POTENTIAL FOR TORRENTIAL DOWNPOURS FALLING
UPON ALREADY SATURATED GROUND WILL BRING FLASH FLOODING WORRIES INTO
PLAY. FOR THAT REASON WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE
OUTLINED AREAS (EXCLUDING THE JACKSON METRO) UNTIL 7 PM THIS
EVENING. CONVECTION WILL PROBABLY SHOW A TENDENCY TO BUILD BACK TO
THE SOUTHWEST LATER THIS MORNING AS THE SUN STARTS TO DESTABILIZE
THE ATMOSPHERE A LITTLE. EVENTUALLY...ALL AREAS OF THE REGION SHOULD
SEE AT LEAST SCATTERED CONVECTION BREAK OUT BY AFTERNOON SINCE
TEMPERATURES GETTING INTO THE MID AND UPPER 80S WILL MEET CONVECTIVE
TEMPERATURE REQUIREMENTS AND THERE WILL BE NO CAP TO PUT A LID ON
CONVECTION. IN ADDITION TO THE WORRIES FROM HEAVY DOWNPOURS ON
SATURATED GROUND...SOME STORMS (PARTICULARLY WEST OF INTERSTATE 55)
MAY GET A LITTLE A VIGOROUS THIS AFTERNOON AS MLCAPE VALUES RANGE
FROM 1500 TO 2000 J/KG IN THE PRESENCE OF 20 TO 30 KTS OF 0 TO 6 KM
SHEAR. AT THIS TIME WE ARE NOT ANTICIPATING SEVERE ACTIVITY...BUT
SOME BRIEF GUSTY WINDS...FREQUENT LIGHTNING...AND MAYBE EVEN SOME
SMALL HAIL...CANNOT BE RULED OUT IN THE STRONGEST CELLS.
THE INFLUENCE OF TODAY'S DISTURBANCE SHOULD BE OFF TO THE NORTHEAST
OF OUR REGION THIS EVENING AND MOST OF THE CONVECTION SHOULD BE ABLE
TO DIMINISH WITHIN A FEW HOURS AFTER SUNSET. LINGERING CONVECTION OF
ANY MAJOR CONSEQUENCE SHOULD BE CONFINED NORTHWEST OF COLUMBUS TO
VICKSBURG LINE...BUT RISING 500 MB HEIGHTS EXPECTED BY TOMORROW
NIGHT ARE A SIGNAL OF SLIGHT DRYING AND SUBSIDENCE IN THE
ATMOSPHERE...SO A QUIET NIGHT SHOULD BE ON TAP FOR MOST.
TEMPERATURES WILL REMAIN WARM WITH LOWS FROM THE UPPER 60S TO LOWER
70S.
TUESDAY IS A LITTLE TRICKY BECAUSE THE MENTIONED "RISING HEIGHT"
TREND WILL PROBABLY CONTINUE GRADUALLY WHILE LOW TO MID ATMOSPHERIC
FLOW REALLY SUBSIDES. THIS IS A STRONG ARGUMENT FOR LESSER RAIN
CHANCES. HOWEVER...A LARGE UPPER LOW IN THE CENTRAL PLAINS WILL BE
GETTING A LITTLE CLOSER AND AN ASSOCIATED SURFACE FRONT WILL BE
PUSHING INTO THE OZARKS BY THE AFTERNOON. SOME MODELS SUGGEST THE
"NET" OF ALL THIS WILL BE MORE GOOD RAIN CHANCES...WHILE OTHER
MODELS ARE MORE DOUBTFUL. MY THINKING SORT OF SPLITS THE MIDDLE AND
PLACES "LIKELY" POPS NORTHWEST OF THE NATCHEZ TRACE...WHILE ONLY
INCLUDING CHANCE POPS ELSEWHERE. HIGH LEVEL JET ENERGY ROUNDING THE
BASE OF THE UPPER LOW MAY INTERACT WITH STORMS IN WESTERN ZONES BY
AFTERNOON TUESDAY TO BEEF UP INTENSITIES SOME...BUT AT THIS POINT WE
ARE NOT EXPECTING ANY ORGANIZED SEVERE ACTIVITY. WE WILL HAVE TO
MONITOR FOR FLOODING POTENTIAL CLOSELY...BUT CONVECTION TOMORROW
SHOULD BE LESS ORGANIZED THAN TODAY AND THEREFORE THE HEAVY RAIN
THREAT SHOULD BE MORE ISOLATED. /BB/
.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...THE STAGNANT WX PATTERN
LOOKS TO LINGER FURTHER AS WE HEAD INTO THE SECOND HALF OF THE WEEK
AND INTO THE WEEKEND. ONE GOOD THING IS THAT RAIN CHANCES LOOK TO BE
LESS FOR WED-FRI AND THEN POSSIBLY WE MAY SEE A FRONT PUSH THROUGH
TO CLEAN THINGS OUT BY SUN-MON.
FOR WED-FRI...MODELS ARE OFFERING SIMILAR SOLUTIONS ON THE GENERAL
PATTERN WITH A LARGE UPPER LOW OVER THE ROCKIES AND SUBSEQUENT UPPER
RIDGE OVER THE GULF STATES. THE EURO IS THE SLIGHT OUTLIER AS IT
DOES NOT RETROGRADE THE UPPER LOW AS MUCH AND KEEPS HEIGHTS A TAD
LOWER OVER OUR AREA. ADDITIONALLY...IT IS MORE PROGRESSIVE WITH THE
EVOLUTION OF THE SYNOPTIC FEATURES AND PUSHES IN BETTER LIFT OVER
THE WEEKEND AND IN A QUICKER FASHION. HOWEVER...BEFORE THAT
OCCURS...THE GFS/GFS ENSEMBLE AND SREF ALL SUPPORT THE BUILDING
RIDGE OVER THE AREA AND FOR THE LATTER HALF OF THE WEEK AND NO
MID/UPPER LEVEL FORCING TO DRIVE THE SORT OF PRECIP WE HAVE BEEN
SEEING. LOW LEVEL MOISTURE WILL REMAIN ON THE HIGH SIDE AND PWATS
WILL RANGE BETWEEN 1.8 AND 2.1 INCHES. THIS WILL SUPPORT ISO/SCT
SHRA AND POSSIBLY A ROUGE TSRA. GUID IS OFFERING 40-60% POPS AND I
WILL CUT THOSE VALUES ACROSS THE BOARD EACH DAY DUE TO THE
ANTICYCLONIC FLOW AND BUILDING RIDGE AND THE LACK OF FORCING. MY ADJ
WILL OFFER 30-40% POPS THOSE DAYS. I ALSO MADE THE WX GRIDS REFLECT
MORE OF A PURE DIURNAL SWING AS AFTERNOON/EARLY EVE WILL BE THE
PRIMARY TIMES FOR CONVECTION.
FOR SAT-MON...LOW CONFIDENCE EXISTS DURING THIS PERIOD AS RECENT
MODEL PERFORMANCE IN THE LONG RANGE HAS BEEN VERY POOR. BOTH THE
GFS/EURO DO SHOW A COOL FRONT MOVING THROUGH THE AREA...BUT THE
TIMING IS WAY OFF. THE GFS IS MUCH SLOWER AND DOES NOT PUSH THE
FRONT THROUGH UNTIL THE LATTER HALF OF MON...WHILE THE EURO PUSHING
THE FRONT THROUGH EARLY SUN. BOTH MODELS SHOW BETTER PRECIP CHANCES
FOR SAT AND DUE TO THE UNCERTAINTY...I HAVE JUST FOLLOWED GUID POPS
THROUGH ALL THOSE PERIODS.
AS FOR TEMPS...WARM AND HUMID CONDITIONS WILL REMAIN WITH TEMPS
RUNNING SOME 5-10 DEGREES ABV CLIMO CONDITIONS INTO THE WEEKEND.
GUID VALUES WERE ON THE WARM SIDE AND SEEM VERY REASONABLE. HIGHS
WILL LIKELY RANGE FROM 85-90 AND LOWS AROUND 70. I COULD SEE LOW
TEMPS BEING WARMER...BUT I AM HESITANT TO WARM GUID LOWS WHEN ARE
AROUND 70 ANYWAY. THE REASON IS...IT WILL NOT TAKE MUCH TO DROP AN
EXTRA 2-3 DEGREES IF SKIES CAN CLEAR AS NIGHTS ARE GETTING LONGER BY
THE DAY AND CLIMO LOWS ARE AROUND 60. WITH OUT CLOUDS/WIND...LOWS
WILL TYPICALLY OVER ACHIEVE THIS TIME OF YEAR. /CME/
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE
NORTHEAST THIS MORNING AS AN UPPER LEVEL DISTURBANCE MAKES THE MOST
OF OUR VERY MOIST AIRMASS. SCATTERED SHOWER DEVELOPMENT EXTENDED
BACK TO THE SW BUT COVERAGE WILL INCREASE ACROSS THE REMAINDER OF
THE AREA THIS AFTERNOON. STORMS SHOULD BE MOST CONCENTRATED IN
CENTRAL AND EASTERN MS. ELSEWHERE MOST SITES WERE STILL REPORTING
MVFR/IFR CONDITIONS DUE TO LOW CEILINGS. HBG STILL HAD A CEILING AT
300FT AT 15Z BUT THIS SHOULD RISE DURING THE NEXT HOUR. MVFR
CEILINGS WILL PREVAIL AGAIN TODAY AROUND THE AREA TODAY WITH THE
BEST CHANCE OF VFR WINDOWS OCCURRING THIS AFTERNOON IN THE WEST. IFR
TO LIFR CEILINGS AND VISIBILITIES ARE INDICATED IN THE MODELS AT
MOST SITES TONIGHT. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 86 69 89 69 / 63 35 48 29
MERIDIAN 87 69 90 69 / 79 33 43 27
VICKSBURG 89 69 89 70 / 57 41 58 38
HATTIESBURG 89 70 89 71 / 73 27 43 31
NATCHEZ 88 71 88 70 / 49 28 55 42
GREENVILLE 88 70 88 69 / 45 39 61 40
GREENWOOD 86 71 89 69 / 56 34 60 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ028>033-037>039-
044>046-050>052.
LA...NONE.
AR...NONE.
&&
BB/CME
UPDATE:15/22Hazardous weather outlook, Sep 21, 5:37 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 537 AM CDT MON SEP 21 2009 LAZ016-023>026-MSZ047-053-054-059>063-221045- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 537 AM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK AFTERNOON DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY. MSZ026>033-036>039-042>046-048>052-055>058-064>066-072>074-221045- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 537 AM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL ARE POSSIBLE THROUGH EARLY THIS EVENING ACROSS AREAS OF CENTRAL AND EASTERN MISSISSIPPI...MAINLY EAST OF THE INTERSTATE 55 CORRIDOR. RAINFALL RATES WITH SOME OF THESE STORMS WILL EXCEED 2 INCHES PER HOUR AND THE POTENTIAL FOR TRAINING AND REPETITIVE STORMS WILL EXIST. IN AREAS OF SATURATED GROUND SUCH RAINFALL RATES COULD CAUSE AT LEAST MINOR FLOODING ISSUES AND RISES OF WATER IN LOW AREAS. A FLASH FLOOD WATCH HAS ALREADY BEEN ISSUED THROUGH 7 PM TONIGHT FOR AREAS OF CENTRAL AND NORTHEAST MISSISSIPPI ALONG AND NORTH OF INTERSTATE TWENTY AND EAST OF INTERSTATE FIFTY FIVE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH EARLY THIS EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-221045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 537 AM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED AREAS OF DENSE FOG WILL BE ABLE TO REDUCE VISIBILITIES DOWN BELOW A HALF MILE AT TIMES THROUGH 9 AM THIS MORNING ALONG AND NORTHWEST OF GREENWOOD MISSISSIPPI TO WINNSBORO LOUISIANA LINE. MOTORISTS SHOULD REMEMBER TO SLOW DOWN IN AREAS OF FOG AND USE THE LOW BEAM SETTING ON HEADLIGHTS. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK AFTERNOON DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Sep 21, 10:11 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1011 AM CDT MON SEP 21 2009 MSZ032-033-038-211555- OKTIBBEHA MS-CHOCTAW MS-WINSTON MS- 1011 AM CDT MON SEP 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF BETHEDEN AT 1011 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN WINSTON...EAST CENTRAL CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Sep 21, 11:11 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1111 AM CDT MON SEP 21 2009 MSZ028-032-037-038-211700- MONTGOMERY MS-CHOCTAW MS-ATTALA MS-WINSTON MS- 1111 AM CDT MON SEP 21 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM POPLAR CREEK TO HESTERVILLE AT 1111 AM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL WINSTON...NORTHEASTERN ATTALA...CHOCTAW AND SOUTHEASTERN MONTGOMERY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, Sep 21, 11:32 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1132 AM CDT MON SEP 21 2009 MSZ027-028-211715- CARROLL MS-MONTGOMERY MS- 1132 AM CDT MON SEP 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WINONA AT 1132 AM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN MONTGOMERY AND EASTERN CARROLL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, Sep 21, 11:57 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD LOUISVILLE 33.12N 89.05W
09/21/2009 WINSTON MS EMERGENCY MNGR
WATER IN FIVE HOMES AND SEVERAL ROADS BLOCKED IN
LOUISVILLE.
&&
MMESpecial weather statement, Sep 21, 12:15 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1215 PM CDT MON SEP 21 2009 MSZ026-028-211800- GRENADA MS-MONTGOMERY MS- 1215 PM CDT MON SEP 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DUCK HILL AT 1215 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN MONTGOMERY AND EASTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Sep 21, 1:14 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 114 PM CDT MON SEP 21 2009 MSZ046-052-211900- LAUDERDALE MS-KEMPER MS- 114 PM CDT MON SEP 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BLACKWATER AT 115 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:12 PM CDT | Flash Flood Warning | JAN | Noxubee | 2 hr |
| Sep 21, 3:43 AM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 4 hr |
| Sep 21, 4:02 AM CDT | Flash Flood Watch | JAN | Attala, Choctaw, Clay, Kemper, Lauderdale, Leake and 9 more | 15 hr |
| Sep 21, 6:35 AM CDT | Flash Flood Warning | JAN | Neshoba, Noxubee, Winston | 115 min |
| Sep 21, 8:31 AM CDT | Flash Flood Warning | JAN | Choctaw, Noxubee, Winston | 119 min |
| Sep 21, 9:40 AM CDT | River Flood Warning | JAN | Neshoba | 8 days |
| Sep 21, 10:16 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Webster | 44 min |
| Sep 21, 10:39 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 31 min |
| Sep 21, 11:50 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw | 2 hr |
| Sep 21, 1:55 PM CDT | Tornado Warning | JAN | Kemper | 33 min |
| Sep 21, 4:02 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 38 min |
| Sep 21, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.